MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC XTRASOFT ORBIT GALAXY DETACHABLE COIL; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC XTRASOFT ORBIT GALAXY DETACHABLE COIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640HX0204
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is initial mdr report submitted with associated mfr# 3008264254-2017-00104.(b)(4).The product is available for evaluation and testing, however the analysis has not been completed.Additional information will be submitted within 30 days of receipt.No conclusions are made at this time.
 
Event or Problem Description
It was reported by a healthcare professional that a og helical xtrsoft coil 2x4 (640hx0204/ 17507918) was found to be stretched before use.A new coil was used to complete the procedure.There was no report on the patient injury.There were no delays or interventional treatment due to the event.There were no damages noted on the inner product pouch, outer product box or the shipping box.It was initially reported that the complaint product is available for return.
 
Additional Manufacturer Narrative
This is final mdr report submitted with associated mfr# 3008264254-2017-00104.A non-sterile og helical xtrsoft coil 2x4 was received coiled inside of a plastic bag.No damages were noted on the hub.The hypotube was inspected and it was found without any damage.The introducer was received zipped and it was found without damage.The support coil, gripper and embolic coil were received inside introducer.The support coil was inspected and it was found without damage.The gripper and embolic coil were inspected under vision system; no damages were noted on the gripper while the embolic coil was found stretched.The suture of the embolic coil was found broken.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The failure reported by the customer as ¿coil - unraveled/stretched¿ was confirmed.The condition found on the embolic coil was possibly caused by excessive force applied on the device but it could not be conclusively determined.Neither the analysis nor the dhr suggest that the failure reported could be related to the manufacturing process; handling and procedural factors appear to have contributed to this failure.Therefore, no corrective action will be taken at this time.There is no current safety signal identified related to the reported event based on review of complaint history for the device.

Brand Name
XTRASOFT ORBIT GALAXY DETACHABLE COIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA
MDR Report Key6690066
Report Number3008264254-2017-00104
Device Sequence Number10774782
Product Code HCG
UDI-Device Identifier10886704030713
UDI-Public(01)10886704030713(17)180531(10)17507918
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2018
Device Catalogue Number640HX0204
Device Lot Number17507918
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2017
Initial Date Received by Manufacturer 06/15/2017
Supplement Date Received by Manufacturer08/02/2017
Initial Report FDA Received Date07/06/2017
Supplement Report FDA Received Date08/03/2017
Patient Sequence Number1